Alert archive / Kansas / Flash Flood Warnings in 1998
Flash Flood Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Oct 5, 1998, 2:14 AM CDT for Labette County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 2:14 AM CDT (07:14 UTC)
- Expired
- Oct 5, 1998, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Labette County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KICT 050714
FFWICT
KSC099-051100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
214 AM CDT MON OCT 5 1998
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS
* UNTIL 600 AM CDT
* AT 203 AM CDT LABETTE COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL
ROADS WERE CLOSED DUE TO FLOODING INCLUDING...K101...K96 WEST OF
ALTAMONT...U.S.HWY 160 EAST OF PARSONS AND SEVERAL SECONDARY ROADS
THROUGHOUT THE COUNTY.
* OTHER LOCATIONS AFFECTED CHETOPA...PARSONS...ALTAMONT...MOUND
VALLEY...OSWEGO AND EDNA
RADAR INDICATED THAT RAIN WAS STILL FALLING ACROSS PARTS OF LABETTE
COUNTY AND WILL CONTINUE THROUGH MUCH OF THE EARLY MORNING HOURS. AN
ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE BY DAWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
NOONANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 3:29 PM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Oct 4, 3:29 PM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT SUN OCT 4 1998 MAIN CONCERN IN THE NEXT 18 HOURS IS TIMING OF FRONTAL/DRYLINE PASSAGE..POTENTIAL FOR SVR WX AND FLOODING IN SE/CEN KS. SECONDARY CONCERNS FROM 24-48 HRS ARE TEMPS/PCPN CHANCES. 18Z SFC MAP SHOWS MUCH OF CWA NOW UNDER WARM SECTOR WITH LAPS DATA INDICATING CAPES IN EXCESS OF 4000 J/KG. PROFILERS ALSO SHOWING INCREASING MID LVL WIND ADVECTING INTO THE AREA PROVIDING FOR AN IMPRESSIVE SHEAR PROFILER WITH HELICITIES RUNNING IN EXCESS OF 200 M/S^2. WITH DRYLINE PUSHING EAST INTO 70+ DEG DEWPOINT FEEL SVR POTENTIAL STILL EXISTS THIS AFTERNOON/EVENING DESPITE CLOUD COVER AND WILL CONTINUE SVR WORDING IN ZONE PACKAGE AND GO ABV GUIDANCE NUMBERS FOR POPS. WRN ZONES FLIRTING WITH WIND ADVISORY CRITERIA...BUT WITH PROFILERS SHOWING SLIGHTLY LIGHTER 85H WINDS ADVECTING NORTH INTO THE AREA WILL HOLD OFF FOR NOW. AS FOR FLOODING POTENTIAL IN SE/CEN KS...WITH STREAMS/RIVERS ALREADY NEAR BANKFUL OR SLIGHTLY IN FLOOD AND PRECIP WATER VALUES AROUND 1.5 INCHES ALONG WITH GOOD 850-700MB THICKNESS DIFLUENCE FEEL TSRA WILL TRAIN/BACKBUILD ACRS ERN PTNS OF CENTRAL KS AND SE KS. AS A RESULT WILL CARRY FFA TONIGHT IN CENTRAL KS...AND THROUGH MONDAY IN SE ZONES. LEANED TWD THE NGM/AVN SOLUTION THIS FCST PACKAGE AS ETA APPEARS TO PUSH DRYLINE TOO FAST THROUGH FCST AREA AND CUTS OFF UPPER LOW TOO FAR EAST CONSIDERING THE ABUNDANCE OF UPPER ENERGY STILL ON THE WEST SIDE OF NEGATIVELY TILTED TROF. FOR MONDAY...WILL CONTINUE POPS IN SE KS WHERE ISENTROPIC LIFT CONTINUES AHD OF FRONT...MAINLY EARLY IN THE DAY. MEANWHILE...LATEST FCST LOOKS ON TRACK. ALSO...WILL DROP HIGH TEMPS DOWN A CATEGORY IN SC KS CONSIDERING AMOUNT OF CAA BEHIND SYSTEM. WITH DWPTS EXPECTED TO DROP WELL INTO 40S MONDAY NIGHT...POTENTIAL FOR TEMPS TO BOTTOM OUT EXISTS. HOWEVER WITH REGION STILL UNDER 85H CYCLONIC FLOW CONCERNED ABOUT THE AMOUNT OF CLOUDS INHIBITING RADIATIONAL COOLING. AS A RESULT WILL LEAN TWD WARMER FWC NUMBERS FOR LOWS MONDAY NIGHT. 85H THERMAL TROF REMAINS IN PLACE OVER FORECAST AREA TUESDAY...SO DESPITE SMALL SFC RIDGE OVER THE AREA WON/T WARM TEMPS UP MUCH MORE FROM MONDAY/S FCST HIGHS. AVN ROTATES NEXT SHORTWAVE THROUGH AREA TUESDAY NIGHT...BUT BEST WAA/OVERRUNNING LOOKS TO BE ACRS SE KS SO WILL LIMIT POPS TO THIS REGION. THANKS TO TOP/SGF FOR COORD. FCSTID = 12 ICT 56 66 49 65 / 80 10 5 5 HUT 54 66 47 65 / 80 10 5 5 EWK 56 66 49 65 / 80 10 5 5 EQA 57 66 49 65 / 80 10 5 5 WLD 56 66 49 65 / 80 10 5 5 RSL 50 62 42 63 / 60 10 5 5 GBD 50 62 42 63 / 60 10 5 5 SLN 54 64 45 64 / 80 20 5 5 MPR 54 64 45 64 / 80 20 5 5 CFV 66 70 51 66 / 80 30 10 10 CNU 66 70 51 66 / 80 30 10 10 K88 66 70 51 66 / 80 30 10 10 .ICT...FLOOD WATCH UNTIL 700 AM CDT FOR ZONES KSZ049...KSZ051>053...KSZ070>072...KSZ094>096...KSZ098>100. HYSELL
In the hours before
Special weather statement, Oct 4, 8:28 PM CDT, 5 hours 46 minutes before
050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 828 PM CDT SUN OCT 4 1998 THE NATIONAL WEATHER SERVICE IN WICHITA HAS DEACTIVATED OUR SKYWARN SPOTTER NETWORK.
Special weather statement, Oct 4, 8:40 PM CDT, 5 hours 34 minutes before
KSZ049-051>053-067-068-082-083-091-050145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT SUN OCT 4 1998 ...TORNADO WATCH 860 HAS BEEN CANCELED FOR CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS... TORNADO WATCH 860 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTH CENTRAL KANSAS... SALINE MCPHERSON MARION CHASE RENO HARVEY KINGMAN SEDGWICK HARPER SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE IN THESE COUNTIES THIS EVENING...HOWEVER AT THIS TIME...IT APPEARS THE THREAT OF SEVERE WEATHER HAS DIMINISHED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS. NOONAN
Special weather statement, Oct 4, 11:20 PM CDT, 2 hours 54 minutes before
KSZ071-072-095-096-099-100-050430-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT SUN OCT 4 1998
TORNADO WATCH 863 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES
IN SOUTHEAST KANSAS...
ALLEN LABETTE MONTGOMERY
NEOSHO WILSON WOODSON
ALTHOUGH SHOWERS AND THUNDERSTORMS ARE STILL MOVING ACROSS SOUTHEAST
KANSAS THE THREAT OF WIDESPREAD SEVERE THUNDERSTORMS HAS DIMINISHED.
THEREFORE...THE TORNADO WATCH HAS BEEN CANCELED.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS.
NOONANLocal storm report, Oct 5, 1:53 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT MON OCT 5 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0823 AM 2 S ERIE KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0950 AM CEDAR VALE KS
10/04/98 CHAUTAUQUA LARGE TREES DOWN
0235 PM 6 W PENALOSA KS WIND DAMAGE
10/04/98 KINGMAN SEVERAL LARGE TREE LIMBS DOWN.
REPORTED BY AGTAP SPOTTER
0246 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON REPORTED BY MCPHERSON COUNTY
DISPATCH
0300 PM DARLOW KS 60 MPH TSTM GUST
10/04/98 RENO AGTAP SPOTTER
0310 PM WILLOWDALE KS 2.50 INCH HAIL
10/04/98 KINGMAN AGTAP SPOTTER
0317 PM PRETTY PRAIRIE KS 60 MPH TSTM GUST
10/04/98 RENO EOC REPORTED
0330 PM KINGMAN KS 1.25 INCH HAIL
10/04/98 KINGMAN COUNTY OFFICIALS REPORTED
0330 PM KINGMAN KS 60 MPH TSTM GUST
10/04/98 KINGMAN REPORTED BY COUNTY OFFICALS
0335 PM 1 N KINGMAN KS 0.75 INCH HAIL
10/04/98 KINGMAN REPORTED BY EOC
0346 PM GODDARD KS 62 MPH TSTM GUST
10/04/98 SEDGWICK KSNW WEATHERLAB
0350 PM 3 SW HAVEN KS 0.75 INCH HAIL
10/04/98 RENO AGTAP SPOTTER
0354 PM 5 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK
0355 PM 6 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK TRAINED SPOTTER
0400 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON AGTAP SPOTTER
0410 PM SEDGWICK KS 0.75 INCH HAIL
10/04/98 HARVEY
0410 PM 1 N WICHITA KS 60 MPH TSTM GUST
10/04/98 SEDGWICK REPORTED BY POLICE
0413 PM CANTON KS FLOODING
10/04/98 MCPHERSON REPORTED BY EOC
0413 PM MOUNDRIDGE KS 60 MPH TSTM GUST
10/04/98 MCPHERSON REPORTED BY EOC
0500 PM 2 SE BENTLEY KS 70 MPH TSTM GUST
10/04/98 SEDGWICK TREE DAMAGE ALSO REPORTED BY AGTAP
SPOTTER
0510 PM SEDGWICK KS 60 MPH TSTM GUST
10/04/98 HARVEY TREE LIMBS DOWN
0622 PM MAPLE CITY KS 0.75 INCH HAIL
10/04/98 COWLEY HAM RADIO OPERATOR
0650 PM CEDAR VALE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA AGTAP SPOTTER
0700 PM 3 SW SAFFORDVILLE KS FLOODING
10/04/98 CHASE PEXTON CREEK RUNNING OVER
0710 PM 10 NE SEDAN KS 0.88 INCH HAIL
10/04/98 CHAUTAUQUA
0710 PM 10 NE SEDAN KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
0725 PM 3 N HALE KS 0.75 INCH HAIL
10/04/98 CHAUTAUQUA
0735 PM 2 S OAK VALLEY KS 0.75 INCH HAIL
10/04/98 ELK
0737 PM 2 SW ELK CITY KS 0.75 INCH HAIL
10/04/98 MONTGOMERY
0750 PM 2 W INDEPENDENCE KS 0.50 INCH HAIL
10/04/98 MONTGOMERY
0805 PM 7 E ARKANSAS CITY KS 0.75 INCH HAIL
10/04/98 COWLEY
0810 PM 3 S THAYER KS 50 MPH TSTM GUST
10/04/98 NEOSHO
0820 PM 2 W LABETTE KS 50 MPH TSTM GUST
10/04/98 LABETTE
0828 PM 1 ENE ST. PAUL KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0830 PM ERIE KS
10/04/98 NEOSHO LARGE TREES DOWN. HALF THE CITY
WITHOUT POWER.
0830 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY STREETS FLOODING
0920 PM 2 W PARSONS KS FLOODING
10/04/98 LABETTE WATER STARTING TO GO OVER COUNTY
ROADS.
1002 PM CHERRYVALE KS
10/04/98 MONTGOMERY 4.47 INCHES OF RAIN FELL IN 1 1/2
HOURS.
1005 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY SHERIFFS OFFICE REPORTED THAT MAJOR
FLOODING WAS OCCURING OUTSIDE OF
INDEPENDENCE, NUMEROUS ROADS CLOSED.
1021 PM HAVANA KS 60 MPH TSTM GUST
10/04/98 MONTGOMERY
1025 PM 4 SE NIOTAZE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
1220 AM 2 NE PARSONS KS
10/05/98 LABETTE 3.80 INCHES OF RAIN IN LAST 4 HRS.
WIGHTMANLocal storm report, Oct 5, 2:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 6 W PENALOSA KS WIND DAMAGE
10/04/98 KINGMAN SEVERAL LARGE TREE LIMBS DOWN.
REPORTED BY AGTAP SPOTTER
0246 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON REPORTED BY MCPHERSON COUNTY
DISPATCH
0300 PM DARLOW KS 60 MPH TSTM GUST
10/04/98 RENO AGTAP SPOTTER
0310 PM WILLOWDALE KS 2.50 INCH HAIL
10/04/98 KINGMAN AGTAP SPOTTER
0317 PM PRETTY PRAIRIE KS 60 MPH TSTM GUST
10/04/98 RENO EOC REPORTED
0330 PM KINGMAN KS 1.25 INCH HAIL
10/04/98 KINGMAN COUNTY OFFICIALS REPORTED
0330 PM KINGMAN KS 60 MPH TSTM GUST
10/04/98 KINGMAN REPORTED BY COUNTY OFFICALS
0335 PM 1 N KINGMAN KS 0.75 INCH HAIL
10/04/98 KINGMAN REPORTED BY EOC
0346 PM GODDARD KS 62 MPH TSTM GUST
10/04/98 SEDGWICK KSNW WEATHERLAB
0350 PM 3 SW HAVEN KS 0.75 INCH HAIL
10/04/98 RENO AGTAP SPOTTER
0354 PM 5 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK
0355 PM 6 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK TRAINED SPOTTER
0400 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON AGTAP SPOTTER
0410 PM SEDGWICK KS 0.75 INCH HAIL
10/04/98 HARVEY
0410 PM 1 N WICHITA KS 60 MPH TSTM GUST
10/04/98 SEDGWICK REPORTED BY POLICE
0413 PM CANTON KS FLOODING
10/04/98 MCPHERSON REPORTED BY EOC
0413 PM MOUNDRIDGE KS 60 MPH TSTM GUST
10/04/98 MCPHERSON REPORTED BY EOC
0500 PM 2 SE BENTLEY KS 70 MPH TSTM GUST
10/04/98 SEDGWICK TREE DAMAGE ALSO REPORTED BY AGTAP
SPOTTER
0510 PM SEDGWICK KS 60 MPH TSTM GUST
10/04/98 HARVEY TREE LIMBS DOWN
0622 PM MAPLE CITY KS 0.75 INCH HAIL
10/04/98 COWLEY HAM RADIO OPERATOR
0650 PM CEDAR VALE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA AGTAP SPOTTER
0700 PM 3 SW SAFFORDVILLE KS FLOODING
10/04/98 CHASE PEXTON CREEK RUNNING OVER
0710 PM 10 NE SEDAN KS 0.88 INCH HAIL
10/04/98 CHAUTAUQUA
0710 PM 10 NE SEDAN KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
0725 PM 3 N HALE KS 0.75 INCH HAIL
10/04/98 CHAUTAUQUA
0735 PM 2 S OAK VALLEY KS 0.75 INCH HAIL
10/04/98 ELK
0737 PM 2 SW ELK CITY KS 0.75 INCH HAIL
10/04/98 MONTGOMERY
0750 PM 2 W INDEPENDENCE KS 0.50 INCH HAIL
10/04/98 MONTGOMERY
0805 PM 7 E ARKANSAS CITY KS 0.75 INCH HAIL
10/04/98 COWLEY
0810 PM 3 S THAYER KS 50 MPH TSTM GUST
10/04/98 NEOSHO
0820 PM 2 S ERIE KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0823 PM 2 W LABETTE KS 50 MPH TSTM GUST
10/04/98 LABETTE
0828 PM 1 ENE ST. PAUL KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0830 PM ERIE KS
10/04/98 NEOSHO LARGE TREES DOWN. HALF THE CITY
WITHOUT POWER.
0830 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY STREETS FLOODING
0920 PM 2 W PARSONS KS FLOODING
10/04/98 LABETTE WATER STARTING TO GO OVER COUNTY
ROADS.
0950 PM CEDAR VLE KS
10/04/98 CHAUTAUQUA LARGE TREES DOWN.
1002 PM CHERRYVALE KS
10/04/98 MONTGOMERY 4.47 INCHES OF RAIN FELL IN 1 1/2
HOURS.
1005 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY SHERIFF'S OFFICE REPORTED THAT MAJOR
FLOODING WAS OCCURING OUTSIDE OF
INDEPENDENCE, NUMEROUS ROADS CLOSED.
1021 PM HAVANA KS 60 MPH TSTM GUST
10/04/98 MONTGOMERY
1025 PM 4 SE NIOTAZE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
1220 AM 2 NE XPARSONS KS
10/05/98 LABETTE 3.80 INCHES OF RAIN IN LAST 4 HRS.
WIGHTMANLocal storm report, Oct 5, 2:00 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE WICHITA KS
200 AM CDT MON OCT 5 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 6 W PENALOSA KS WIND DAMAGE
10/04/98 KINGMAN SEVERAL LARGE TREE LIMBS DOWN.
REPORTED BY AGTAP SPOTTER
0246 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON REPORTED BY MCPHERSON COUNTY
DISPATCH
0300 PM DARLOW KS 60 MPH TSTM GUST
10/04/98 RENO AGTAP SPOTTER
0310 PM WILLOWDALE KS 2.50 INCH HAIL
10/04/98 KINGMAN AGTAP SPOTTER
0317 PM PRETTY PRAIRIE KS 60 MPH TSTM GUST
10/04/98 RENO EOC REPORTED
0330 PM KINGMAN KS 1.25 INCH HAIL
10/04/98 KINGMAN COUNTY OFFICIALS REPORTED
0330 PM KINGMAN KS 60 MPH TSTM GUST
10/04/98 KINGMAN REPORTED BY COUNTY OFFICALS
0335 PM 1 N KINGMAN KS 0.75 INCH HAIL
10/04/98 KINGMAN REPORTED BY EOC
0346 PM GODDARD KS 62 MPH TSTM GUST
10/04/98 SEDGWICK KSNW WEATHERLAB
0350 PM 3 SW HAVEN KS 0.75 INCH HAIL
10/04/98 RENO AGTAP SPOTTER
0354 PM 5 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK
0355 PM 6 NW WICHITA KS 0.75 INCH HAIL
10/04/98 SEDGWICK TRAINED SPOTTER
0400 PM MOUNDRIDGE KS 0.75 INCH HAIL
10/04/98 MCPHERSON AGTAP SPOTTER
0410 PM SEDGWICK KS 0.75 INCH HAIL
10/04/98 HARVEY
0410 PM 1 N WICHITA KS 60 MPH TSTM GUST
10/04/98 SEDGWICK REPORTED BY POLICE
0413 PM CANTON KS FLOODING
10/04/98 MCPHERSON REPORTED BY EOC
0413 PM MOUNDRIDGE KS 60 MPH TSTM GUST
10/04/98 MCPHERSON REPORTED BY EOC
0500 PM 2 SE BENTLEY KS 70 MPH TSTM GUST
10/04/98 SEDGWICK TREE DAMAGE ALSO REPORTED BY AGTAP
SPOTTER
0510 PM SEDGWICK KS 60 MPH TSTM GUST
10/04/98 HARVEY TREE LIMBS DOWN
0622 PM MAPLE CITY KS 0.75 INCH HAIL
10/04/98 COWLEY HAM RADIO OPERATOR
0650 PM CEDAR VALE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA AGTAP SPOTTER
0700 PM 3 SW SAFFORDVILLE KS FLOODING
10/04/98 CHASE PEXTON CREEK RUNNING OVER
0710 PM 10 NE SEDAN KS 0.88 INCH HAIL
10/04/98 CHAUTAUQUA
0710 PM 10 NE SEDAN KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
0725 PM 3 N HALE KS 0.75 INCH HAIL
10/04/98 CHAUTAUQUA
0735 PM 2 S OAK VALLEY KS 0.75 INCH HAIL
10/04/98 ELK
0737 PM 2 SW ELK CITY KS 0.75 INCH HAIL
10/04/98 MONTGOMERY
0750 PM 2 W INDEPENDENCE KS 0.50 INCH HAIL
10/04/98 MONTGOMERY
0805 PM 7 E ARKANSAS CITY KS 0.75 INCH HAIL
10/04/98 COWLEY
0810 PM 3 S THAYER KS 50 MPH TSTM GUST
10/04/98 NEOSHO
0820 PM 2 S ERIE KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0823 PM 2 W LABETTE KS 50 MPH TSTM GUST
10/04/98 LABETTE
0828 PM 1 ENE ST. PAUL KS 60 MPH TSTM GUST
10/04/98 NEOSHO
0830 PM ERIE KS
10/04/98 NEOSHO LARGE TREES DOWN. HALF THE CITY
WITHOUT POWER.
0830 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY STREETS FLOODING
0920 PM 2 W PARSONS KS FLOODING
10/04/98 LABETTE WATER STARTING TO GO OVER COUNTY
ROADS.
0950 PM CEDAR VLE KS
10/04/98 CHAUTAUQUA LARGE TREES DOWN.
1002 PM CHERRYVALE KS
10/04/98 MONTGOMERY 4.47 INCHES OF RAIN FELL IN 1 1/2
HOURS.
1005 PM INDEPENDENCE KS FLOODING
10/04/98 MONTGOMERY SHERIFF'S OFFICE REPORTED THAT MAJOR
FLOODING WAS OCCURING OUTSIDE OF
INDEPENDENCE, NUMEROUS ROADS CLOSED.
1021 PM HAVANA KS 60 MPH TSTM GUST
10/04/98 MONTGOMERY
1025 PM 4 SE NIOTAZE KS 60 MPH TSTM GUST
10/04/98 CHAUTAUQUA
1220 AM 2 NE XPARSONS KS
10/05/98 LABETTE 3.80 INCHES OF RAIN IN LAST 4 HRS.
WIGHTMANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:19 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 41 min |
| Oct 4, 7:25 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 50 min |
| Oct 4, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 57 min |
| Oct 4, 9:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Oct 4, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 49 min |
| Oct 4, 10:06 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 4 hr |
| Oct 4, 10:06 PM CDT | Flash Flood Warning | ICT | Labette | 4 hr |
| Oct 4, 10:20 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 40 min |
| Oct 5, 6:24 AM CDT | Flash Flood Warning | ICT | Labette | 3 hr |
| Oct 5, 9:37 AM CDT | Flash Flood Warning | ICT | Labette | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.